MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 6 R

MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 6 R
Catalog Number 02.09.2606R
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 16 march 2018 (b)(4).Visual inspection performed on mar 16, 2018 by cleaning and washing manager: both the outer and the inner blister containing the two involved femoral components received were found cracked during surgery.Moreover, the carton box also shows signs of damage.The third items involved in the case was not returned.According to internal procedures, the operator involved in the manufacturing process must 100% check the integrity of the whole package of each single item of the lot.Considering that it is implausible for the device to be released with such damage by medacta international (b)(4), the two following root causes could be evaluated: 1.Anomalous shipping conditions:considering the extent of the breakage, it can be reasonably excluded that the damage could have been generated by standard shipping methods.2.Accidental handling damage:it is possible that during handling/storage at the hospital an accidental event occurred resulted in the damage.Considering the points above, the most probable root cause could be found in accidental shipping/ handling damage.During the visual inspection, the pictures provided at the moment of the notification were evaluated, too, but they didn't add any further information to the analysis.
 
Event or Problem Description
When opening the implant, it was noticed that the inner packaging was compromised.The agent had a secondary implant, the packaging was damaged.The surgeon decided to down size to a size 5, the packaging on this implant was also damaged.The agent had the closest sales representative to drive another implant to the hospital.This implant was used to complete the surgery.There was a several hour delay in the case.It was a 10 hours case.The surgery was completed successfully.
 
Additional Manufacturer Narrative
On mar 29, 2018 the third packaging (lot 155543) was analyzed and it was found less damaged than the other two already received.In detail, it showed only some dents on the inner blister, in correspondence of the area in which the hinge post could accidentally reach the blister inner surface if the package is not handled with caution.All the consideration done for the possible root cause of the other two implants packaging damaged received are confirmed also for this third one.

Brand Name
GMK-HINGE FEMORAL COMPONENT SIZE 6 R
Common Device Name
FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7345189
Report Number3005180920-2018-00159
Device Sequence Number16339745
Product Code KRO
UDI-Device Identifier07630030825507
UDI-Public07630030825507
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number02.09.2606R
Device Lot Number134930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR